Tornadoes · United States · Florida · 2019
EF0 tornado, East Camp to Bloxham, Florida, April 19, 2019
From East Camp to Bloxham, this EF0 tornado ran 18.1 miles across Liberty, Wakulla and Leon counties on April 19, 2019, touching down at 8:26 AM EDT and reaching 150 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 19, 2019
- Touchdown
- 8:26 AM EDT (12:26 UTC)
- Lifted
- 8:44 AM EDT (12:44 UTC)
- On the ground
- 18 minutes
- Path length
- 18.1 miles (29.2 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- Counties
- Liberty, Wakulla and Leon counties
- Touchdown point
- 30.105, -84.737
- Lift-off point
- 30.343, -84.610
- Record number
- 1904190626-01
The damage survey
19 damage points were recorded along this path by NWS TAE, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 73 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
This event was characterized by a mid-level shortwave becoming negatively tilted in the Tennessee Valley and attendant surface low pressure. The strong wind field associated with this system included another anomalously strong low-level jet, with 925 hPa winds sampled on the 12Z/19 TAE Sounding around 40 knots! This advected warm, moist, and unstable air northward, ahead of a pre-frontal trough which served as a focusing mechanism for convection. Instability was initially lacking Thursday Night, but increased on Friday, with Mixed Layer CAPE ranging from 1-1.5k J/kg. Furthermore, the 12Z/19 TAE Sounding revealed Surface Based CAPE of nearly 2.4k J/kg, which is a record for the date per SPC Sounding Climatology! The instability and Bulk Shear (0-6 km) over 50 knots overcame the poorer mid-level lapse rates, and the QLCS intensified as it moved east of the Flint and Apalachicola Rivers on Friday. Despite Shear (0-1 km) around 35 knots on the 12Z/19 TAE Sounding, the hodograph revealed a more unidirectional wind within this layer, however there may have been slightly more veering based on the nearby observations from TLH.
A tornado initially touched down in the Apalachicola National Forest in Liberty county and caused minor tree damage which was surveyed along numerous Forest Roads. When the tornado crossed into Wakulla county, a property owner along Smith Creek Road reported trees down at their address, which was relayed to the NWS by the Wakulla County Sheriff's department. The tornado continued northeast into southwest Leon county where it remained in the forest and continued to cause minor tree damage. The tornado dissipated before reaching Bloxham Cutoff Road, or any populated areas in Leon county.
A tornado initially touched down in the Apalachicola National Forest in Liberty county and caused minor tree damage which was surveyed along numerous Forest Roads. When the tornado crossed into Wakulla county, a property owner along Smith Creek Road reported trees down at their address, which was relayed to the NWS by the Wakulla County Sheriff's department. The tornado continued northeast into southwest Leon county where it remained in the forest and continued to cause minor tree damage. The tornado dissipated before reaching Bloxham Cutoff Road, or any populated areas in Leon county.
A tornado initially touched down in the Apalachicola National Forest in Liberty county and caused minor tree damage which was surveyed along numerous Forest Roads. When the tornado crossed into Wakulla county, a property owner along Smith Creek Road reported trees down at their address, which was relayed to the NWS by the Wakulla County Sheriff's department. The tornado continued northeast into southwest Leon county where it remained in the forest and continued to cause minor tree damage. The tornado dissipated before reaching Bloxham Cutoff Road, or any populated areas in Leon county.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the tornado touched down at Apr 19, 3:12 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Apr 19, 3:12 AM EDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
312 AM EDT Fri Apr 19 2019
.NEAR TERM [Through Today]...
The cold front is moving through MS and Southern LA at this time (12
AM EDT). A deep trough over the Southeast is fueling strong to
severe thunderstorms. The leading line of storms has fizzled out but
more storms are developing in Southern AL/MS. These storms will
likely move through the region late tonight and into the morning
hours. The atmosphere is still favorable for these storms to
intensify. Instability is elevated at 1000 to 2500 J/KG in Southern
AL and the FL Panhandle. 0 to 6 KM wind shear is impressive around
60 knots in the FL Panhandle and Southern AL. 0 to 1 KM wind shear
is even more impressive at 30 to 40 knots over Southern AL,
Northwest FL and Southwest GA. That means the environment is
favorable for tornado development.
A squall line will likely move through late tonight into the morning
hours. Widespread damaging wind gusts up to 80 mph will be possible
as storms move through. There will likely be a few tornadoes
embedded in the line of storms. Timing for this line looks like
around 3 to 7 AM for the FL Panhandle and Southeast AL Counties, 5
to 10 AM for Tallahassee/Albany area and adjacent counties and 8 to
noon for easternmost counties like Valdosta area and Eastern Big
Bend Florida.
The strong to severe storms should be out of the region around noon.
Some rain or showers may continue in the afternoon. Highs will be in
the mid 60s to the mid 70s.
A Wind Advisory is in effect today with strong westerly winds expected
behind the cold front. Wind gusts up to 40 mph will be possible
mainly this afternoon and early evening.
.SHORT TERM [Tonight Through Sunday]...
In the upper levels a deep trough will move out of the region on
Sunday. At the surface a cold front will be through the region by
this evening. Some wrap around moisture may bring some lingering
clouds until drier air moves in tomorrow afternoon/evening. High
pressure will be overhead tomorrow night and Sunday. POPs will be
very low. Highs will be much cooler in the mid to upper 60s tomorrow
and in the mid 70s on Sunday. Lows will be in the mid to upper 40s.
.LONG TERM [Sunday Night Through Friday]...
East coast trough will continue lifting northeast Sunday with our
area underneath building high pressure at the surface and aloft.
Tranquil weather is anticipated through much of the long term period
which will allow temperatures to moderate into the low to mid 80s
for highs and lows into the low 60s by mid week. The next system
will approach the tri state region late next week.
&&
.AVIATION...
[Through 06Z Saturday]
Strong to severe squall line will cross over the tri state region
overnight through this morning. Timing of the line seems fairly
consistent and used the HRRR and NAM for timing. Again, not much
change in timing from the previous TAF set. Will metwatch and
amend as needed. Expect MVFR/IFR cigs/vsbys to accompany this
line. Also added stronger gradient winds in the late morning
through afternoon hours well behind the convective line as winds
shift to the northwest.
&&
.MARINE...
A line of strong to severe storms will move through this morning.
Winds up to 80 mph are possible with these storms. Isolated
tornadoes are also expected. Strong southerly winds will become
westerly and even stronger this morning. A Gale Warning is in
effect this morning until this evening. Frequent gusts up to 40
knots are expected. Seas will peak this afternoon and evening at
8 to 12 feet with occasional seas up to 15 feet.
&&
.FIRE WEATHER...
A line of thunderstorms will move through the region through the
morning hours. High dispersions above 75 are likely later today
and Saturday. Otherwise no fire weather concerns.
&&
.HYDROLOGY...
Today's quick moving system will bring about 1 to 1.5 inches of
rainfall to the area. This will not cause widespread flooding
issues. Persistent strong winds from the south-southwest, however,
will cause coastal flooding along the Big Bend coastline from the
Ochlockonee River eastward to the Suwannee River.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 49 69 46 77 / 90 10 0 0 0
Panama City 70 52 68 52 72 / 40 20 0 0 0
Dothan 67 46 66 46 75 / 40 10 0 0 0
Albany 71 47 65 46 75 / 90 10 10 0 0
Valdosta 76 49 68 47 76 / 90 0 0 0 0
Cross City 75 52 69 48 76 / 90 10 10 0 0
Apalachicola 73 53 69 51 73 / 80 20 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning until 5 PM EDT this afternoon for Coastal
Dixie-Coastal Taylor.
Wind Advisory from 10 AM EDT /9 AM CDT/ this morning to 8 PM EDT
/7 PM CDT/ this evening for Calhoun-Central Walton-Coastal
Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-
Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Jackson-Lafayette-
Leon-Liberty-Madison-North Walton-South Walton-Washington.
High Rip Current Risk through late Saturday night for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 2 AM EDT /1 AM CDT/ Saturday for
Coastal Bay-Coastal Gulf-South Walton.
Coastal Flood Advisory until 5 PM EDT this afternoon for Coastal
Franklin-Coastal Jefferson-Coastal Wakulla.
GA...Wind Advisory from 10 AM this morning to 8 PM EDT this evening
for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-
Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Tift-Turner-Worth.
AL...Wind Advisory from 9 AM this morning to 7 PM CDT this evening
for Coffee-Dale-Geneva-Henry-Houston.
GM...Small Craft Advisory until 10 AM EDT /9 AM CDT/ this morning for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
Small Craft Advisory from 10 PM EDT /9 PM CDT/ this evening to
11 PM EDT /10 PM CDT/ Saturday for Apalachee Bay or Coastal
Waters From Keaton Beach to Ochlockonee River FL out to 20
Nm-Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
Gale Warning from 10 AM EDT /9 AM CDT/ this morning to 10 PM EDT
/9 PM CDT/ this evening for Apalachee Bay or Coastal Waters
From Keaton Beach to Ochlockonee River FL out to 20 Nm-
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
NEAR TERM...McD
SHORT TERM...McD
LONG TERM...Scholl
AVIATION...Scholl
MARINE...McD
FIRE WEATHER...Scholl
HYDROLOGY...NguyenIn the hours before
Special weather statement, Apr 19, 7:16 AM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
716 AM EDT FRI APR 19 2019
FLZ011-015>018-026>028-115-118-127-128-GAZ122>128-142>146-155>158-
191215-
Inland Franklin FL-Coastal Wakulla FL-Jackson FL-Liberty FL-
Gadsden FL-Leon FL-Inland Taylor FL-Coastal Jefferson FL-
Inland Jefferson FL-Coastal Franklin FL-Inland Wakulla FL-
Coastal Taylor FL-Miller GA-Calhoun GA-Thomas GA-Colquitt GA-
Dougherty GA-Turner GA-Seminole GA-Decatur GA-Baker GA-Terrell GA-
Early GA-Worth GA-Randolph GA-Lee GA-Mitchell GA-Grady GA-
716 AM EDT FRI APR 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY AND LEON COUNTIES
IN BIG BEND OF FLORIDA...EASTERN JACKSON COUNTY IN THE PANHANDLE OF
FLORIDA...WAKULLA...GADSDEN...JEFFERSON...NORTHWESTERN TAYLOR AND
FRANKLIN COUNTIES IN BIG BEND OF FLORIDA...RANDOLPH...MITCHELL...
LEE...CALHOUN...NORTHEASTERN EARLY AND EASTERN SEMINOLE COUNTIES IN
SOUTHWESTERN GEORGIA...WESTERN COLQUITT AND WORTH COUNTIES IN SOUTH
CENTRAL GEORGIA...DECATUR...GRADY AND MILLER COUNTIES IN SOUTHWESTERN
GEORGIA...WEST CENTRAL TURNER COUNTY IN SOUTH CENTRAL GEORGIA...
DOUGHERTY AND BAKER COUNTIES IN SOUTHWESTERN GEORGIA...THOMAS COUNTY
IN SOUTH CENTRAL GEORGIA AND TERRELL COUNTIES IN SOUTHWESTERN GEORGIA
UNTIL 815 AM EDT/715 AM CDT/...
At 715 AM EDT/615 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southeast of Weston
to near Bainbridge to 17 miles southeast of St George Island.
Movement was northeast at 55 mph.
Wind gusts in excess of 40 mph will be possible in association with
and well ahead of these storms.
Locations impacted include...
Carrabelle, Monticello, Colquitt, Newton, Morgan, Albany, Dawson,
Quincy, Cuthbert, Havana, Pelham, Bainbridge, Midway, Leesburg,
Cairo, Eastpoint, Moultrie, Thomasville, Tallahassee and Putney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 900 AM EDT/800 AM CDT/ for
Big Bend of and the Panhandle of Florida...and southwestern Georgia.
LAT...LON 3187 8434 3192 8434 3191 8392 3184 8394
3180 8373 3012 8384 3002 8403 3001 8422
2989 8428 2953 8497 3187 8479 3192 8474
3192 8445 3196 8444
TIME...MOT...LOC 1115Z 215DEG 49KT 3190 8451 3084 8450 2957 8460Local storm report, Apr 19, 7:52 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
752 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM TSTM WND GST SAINT GEORGE ISLAND 29.67N 84.86W
04/19/2019 M40 MPH FRANKLIN FL MESONET
MESONET STATION XSTG ST. GEORGE ISLAND
REPORTS GUST TO 40 MPH.
&&
RHLocal storm report, Apr 19, 7:53 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
753 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND GST 1 NNW APALACHICOLA AIRP 29.73N 85.03W
04/19/2019 M41 MPH FRANKLIN FL ASOS
ASOS STATION KAAF APALACHICOLA REPORTS WIND
GUST OF 41 MPH.
&&
RHLocal storm report, Apr 19, 8:14 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
814 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM TSTM WND GST SAINT GEORGE ISLAND 29.67N 84.86W
04/19/2019 M55 MPH FRANKLIN FL MESONET
MESONET STATION XSTG ST. GEORGE ISLAND
REPORTS GUST TO 55 MPH.
&&
RHLocal storm report, Apr 19, 8:15 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND GST APALACHICOLA 29.73N 84.98W
04/19/2019 M54 MPH FRANKLIN FL BUOY
BUOY STATION APCF1 APALACHICOLA, FL REPORTS
A WIND GUST OF 54 MPH.
&&
RHLocal storm report, Apr 19, 8:22 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
822 AM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM TSTM WND DMG LUTTERLOH 30.33N 84.25W
04/19/2019 LEON FL EMERGENCY MNGR
TREE DOWN ON A HOME NEAR WOODVILLE HWY.
&&
PCThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Tallahassee Rgnl, FL (KTLH), 12:00Z
0.4 hours before the tornado, 41 km from the path. April 19, 2019.
- Mixed-layer CAPE
- 934 J/kg
- Mixed-layer CIN
- -10 J/kg
- Surface CAPE
- 2307 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 9.5
- 0-3 km lapse rate
- 6.4 K/km
The surface observations
Tallahassee Regional (TLH), 36 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tallahassee radar (KTLH), 38 km away, was scanning. The volume nearest the touchdown began at 12:24 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2019 tornado in FloridaEvery tornado in Florida since 1950Warnings in force in Florida nowThe forecast where you are
The other tornadoes of April 19, 2019
44 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 19 | 5:07 AM EDT | EF0 | Fulton, GA | 0.6 | 150 | $40,000 | ||
| April 19 | 5:50 AM EDT | EF1 | Hall, GA | 2.4 | 300 | $75,000 | ||
| April 19 | 10:25 AM EDT | EF3 | Franklin, VA | 8.1 | 250 | $650,000 | ||
| April 19 | 10:27 AM EDT | EF0 | McDowell, NC | 0.4 | 50 | $5,000 | ||
| April 19 | 11:22 AM EDT | EF1 | Bedford, VA | 2.2 | 60 | $75,000 | ||
| April 19 | 11:25 AM EDT | EF1 | Laurens, GA | 4.5 | 200 | $75,000 | ||
| April 19 | 12:05 PM EDT | EF0 | Camden, GA | 0.4 | 10 | |||
| April 19 | 1:48 PM EDT | EF2 | Orangeburg, SC | 10.6 | 300 | |||
| April 19 | 2:01 PM EDT | EF1 | Orangeburg, SC | 7.8 | 400 | |||
| April 19 | 2:07 PM EDT | EF1 | Newberry, SC | 1.9 | 200 | |||
| April 19 | 2:08 PM EDT | EF0 | Newberry, SC | 0.3 | 25 | |||
| April 19 | 2:29 PM EDT | EF2 | Clarendon, SC | 2.9 | 250 | |||
| April 19 | 3:00 PM EDT | EF0 | Williamsburg, SC | 0.3 | 15 | |||
| April 19 | 3:00 PM EDT | EF0 | Florence, SC | 0.6 | 30 | $50,000 | ||
| April 19 | 3:11 PM EDT | EF1 | Moore, NC | 1.6 | 300 | $200,000 | ||
| April 19 | 3:29 PM EDT | EF0 | Lincoln, NC | 7.1 | 100 | 1 | $10,000 | |
| April 19 | 3:35 PM EDT | EF1 | Chatham, NC | 1.9 | 150 | $100,000 | ||
| April 19 | 4:00 PM EDT | EF2 | Orange, NC | 10.1 | 600 | $2.0 million | ||
| April 19 | 4:10 PM EDT | EF0 | Alexander, NC | 0.5 | 75 | $5,000 | ||
| April 19 | 5:01 PM EDT | EF1 | Sampson, NC | 10.2 | 125 | $1.1 million | ||
| April 19 | 5:31 PM EDT | EF1 | Nelson, VA | 1.5 | 125 | |||
| April 19 | 6:08 PM EDT | EF1 | Nash, NC | 11.7 | 350 | $700,000 | ||
| April 19 | 6:16 PM EDT | EF1 | Edgecombe, NC | 10.6 | 75 | $50,000 | ||
| April 19 | 6:34 PM EDT | EF1 | Halifax, NC to VA | 16.0 | 100 | $78,000 | ||
| April 19 | 6:39 PM EDT | EF0 | Northampton, NC | 1.5 | 50 | $10,000 | ||
| April 19 | 6:44 PM EDT | EF0 | Northampton, NC | 9.8 | 100 | $25,000 | ||
| April 19 | 6:48 PM EDT | EF0 | Greensville, VA | 6.3 | 50 | $5,000 | ||
| April 19 | 6:50 PM EDT | EF0 | Brunswick, VA | 0.6 | 200 | $10,000 | ||
| April 19 | 6:51 PM EDT | EF1 | Greensville, VA | 8.6 | 100 | $20,000 | ||
| April 19 | 6:56 PM EDT | EF0 | City of Emporia, VA | 4.4 | 100 | $100,000 | ||
| April 19 | 7:06 PM EDT | EF1 | Fulton, PA | 1.5 | 75 | $25,000 | ||
| April 19 | 7:10 PM EDT | EF2 | Franklin, PA | 2.9 | 75 | $100,000 | ||
| April 19 | 7:18 PM EDT | EF0 | Sussex, VA | 17.7 | 100 | $15,000 | ||
| April 19 | 7:28 PM EDT | EF1 | Huntingdon, PA | 5.4 | 350 | $100,000 | ||
| April 19 | 7:31 PM EDT | EF1 | Prince George, VA | 8.3 | 200 | $30,000 | ||
| April 19 | 7:39 PM EDT | EF1 | Juniata, PA | 1.3 | 350 | $25,000 | ||
| April 19 | 7:46 PM EDT | EF2 | Charles City, VA | 3.1 | 200 | $125,000 | ||
| April 19 | 7:56 PM EDT | EF0 | Isle of Wight, VA | 2.9 | 100 | $15,000 | ||
| April 19 | 7:57 PM EDT | EF2 | Mifflin, PA | 4.9 | 200 | $500,000 | ||
| April 19 | 8:05 PM EDT | EF0 | York, VA | 1.8 | 150 | $150,000 | ||
| April 19 | 8:06 PM EDT | EF2 | Louisa, VA | 2.0 | 300 | $200,000 | ||
| April 19 | 8:07 PM EDT | EF0 | City of Newport News, VA | 1.8 | 100 | $50,000 | ||
| April 19 | 8:20 PM EDT | EF0 | Gloucester, VA | 1.4 | 100 | $25,000 | ||
| April 19 | 8:55 PM EDT | EF0 | Fairfax, VA | 4.1 | 100 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.